T chemo

Hello everyone,

I had my first T of my FEC-T chemo last Wednesday. Feeling really yuck and don't know how I'll get through the next three. My temperature spiked on Sunday and I ended up in hospital over night where I was told all the side effects I am having are normal. What is normal? I am so tired. My joints all ache.I have a sore mouth. So constipated you wouldn't believe and feeling really down. Sorry, but really struggling.All I want is for them to take the cancer out, but my chemo is until September before surgery.Just having a good old moan I suppose.

  • Hi

    I've just popped onto the site again after a few months and noticed your post.

    I was diagnosed in April 2018 with TN and had FEC-T chemo.  Have you had Fec first, or starting on Docetaxel?

    I started on Docetaxel.  I had 4 and have to say I did find it a bit tougher than FEC.  I'd have my chemo on the Fri and then on the Sunday would feel a bit rough.  I was prob back to normal (ish) on the Weds/Thurs when I would start to venture out again.  One of the worst things for me was losing my taste buds.  I'm sure your team will keep a close eye on you and may even reduce your dose if it makes you feel too poorly.

    Take each treatment as it comes and think that's one more down until I'm better.

    The chemo got rid of my tumour completely and I had a full pathological response so there is light at the end of the tunnel.  Listen to your body, if you need 10 minutes, then have it!

    Good luck with your treatment. X

  • Hello Bluebell22

    Thank you for replying. I have had my FEC. One or two ups and downs but doable. This was my first T docetaxel and naively thought one drug would be easier especially as the day I had it and the next day I was great! Most of the side effects have gone finally this week which is two weeks after my chemo. My taste is still not right, but it is the tiredness that is flooring me. Sleep? I can sleep for England and naps during the day. Because of my home circumstances I need to be able to function at home. Friends this week have dropped some meals by but I still need to be able to sort them. So I am going to ask for a reduced dose. My tumour is still there, although I think it has reduced. I have a MRI after the seventh. The sixth next week.

    This week is Spotty Muldoon week, as my friend calls it. So itchy!! I have an antihistamine!!

    So pleased it worked for you. All the best,

    Floss b
    1. Hi 

    Yes, it's worth having a chat with your Onco team.  It's the build up of all the chemo in your body too.  Hopefully when you have your next MRI, you will see a big difference in your tumour.  I used to feel like I had cabin fever after I'd had Docetaxel as didn't even feel well enough to sit in the garden.  Take care, you're getting another step forward to the end of chemo x

  • Hello Bluebell22

    My oncologist suggested a 20% reduction in the dose of the T drug without me asking. So we'll see how we go. Thank you xx

    Floss b
  • Hi

    THat's good news, I bet it will make a world of difference.  Let me know how you get on. X

  • Hi lovely, 

    Ask for a cream for the itch - I found the antihistamine did little but the cream was brilliant - that has driven me more mad than anything, and sleep whenever you can. xx

    G x
  • Hello all,

    Had my chemo - docetaxel, yesterday. Still taking the steroids today but finished then. A sitting day today. Face slightly pink and dry but that's ok. See what tomorrow brings when the side effects really start!!!

    Thank you for your support. much appreciated. xxx

    Floss b
  • Hi All

    Popped on here for the 1st time post surgery.

    I had ECT (last one was 2nd June).

    The first 3 on EC weren't too bad but when I hit the T, I went for all the side effects they could throw at you and I actually told them i would not do another 2 of the T as it was. 

    They put me on vitamins, antihistaminnes and prescribed a cream for the skin.

    They changed the drug for the last 2 chemo's and although alot of the damage had been done with the first dose of T, there was nothing else on top - just managing what had happened originally.

    I am still left with some side effects mainly nails (fingers are not attractive, toes you can hide) and some neuropathy still so I am proof as are others you do get through it, but I totally understand how everyone has felt on here - there were times when I would wake up and feel so what is going to hit me from the never ending list today!

    I had a couple of friends who had been on ECT too (remembering of course we are all on our own journeys or in my case rollercoaster) so we all react differently but it was useful to know you could ask for a reduced dose etc. and not be afraid to.

    Good luck

    Louise

    xxx

  • Thank you Louise,

    The 20% reduction helped a lot. The side effects were still there but manageable. In the last week the tiredness has hit me big time. I thought I was tired before hand but nothing compares to this. I had one day where I got up after a full night's sleep, had a shower and then slept for the rest of the day. I went to bed at 6.00 and slept all night. I've been trying to do some steps around the garden,

    Like you I'm not really looking forward to this week's chemo - Wednesday. Bloods tomorrow. MRI on the 6th and appointment (telephone) with the surgeon on the 14th. Then chemo for the 8th and last time. I'm hoping he'll say I won't need it.

    My nails on my fingers are awful. Yellowing and ridged but also little black lines that look like splinters! I'm also getting a lot of pain and redness in and around the ankle I broke three years ago, which has pins and plates.

    What surgery did you have please LouJP ? That's next.

    I still have days when I struggle with it all. We'll just do this week first.

    Take care Alison x

    Floss b